, Volume 338, Issue 3, pp 555-586

Isolated singularities of nonlinear parabolic inequalities

Purchase on Springer.com

$39.95 / €34.95 / £29.95*

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

We study C 2,1 nonnegative solutions u(x,t) of the nonlinear parabolic inequalities $$ 0\le u_t-\Delta u \le u^\lambda$$ in a punctured neighborhood of the origin in ${\bf R}^n \times [0,\infty)$ , when $n\ge 1$ and $\lambda > 0$ . We show that a necessary and sufficient condition on λ for such solutions u to satisfy an a priori bound near the origin is $\lambda\le \frac{n+2}n$ , and in this case, the a priori bound on u is $$ u(x,t) = O(t^{-n/2}) \quad \text{as}\; (x,t)\to (0,0),\; t > 0.$$ This a priori bound for u can be improved by imposing an upper bound on the initial condition of u.